Alert archive / Massachusetts / Coastal Flood Statements in 2022

Coastal Flood Statement 2, NWS Boston/Norton, MA

April 18, 20224 counties in Massachusetts

NWS Boston/Norton, MA issued this coastal flood statement at Apr 18, 2022, 3:04 PM EDT for 4 counties in Massachusetts. It took effect at Apr 19, 2022, 12:00 AM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 18, 2022, 3:04 PM EDT (19:04 UTC)
In effect from
Apr 19, 2022, 12:00 AM EDT
Expired
Apr 19, 2022, 4:00 AM EDT
In force
4 hr
Issued by
NWS Boston/Norton, MA

Counties Essex County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 40 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2022-04-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2022-04-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1831 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

890 
WHUS41 KBOX 181904
CFWBOX

Coastal Hazard Message
National Weather Service Boston/Norton MA
304 PM EDT Mon Apr 18 2022

MAZ007-015-016-019-190800-
/O.NEW.KBOX.CF.S.0002.220419T0400Z-220419T0800Z/
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-
Eastern Plymouth MA-
304 PM EDT Mon Apr 18 2022

...COASTAL FLOOD STATEMENT IN EFFECT FROM MIDNIGHT EDT TONIGHT
THROUGH LATE TONIGHT...

* WHAT...Up to one half foot of inundation above ground level 
  expected in low-lying areas near shorelines and tidal 
  waterways (10.2 to 12.1 feet Mean Lower Low Water).

* WHERE...Suffolk MA, Eastern Essex MA, Eastern Norfolk MA and 
  Eastern Plymouth MA Counties.

* WHEN...From midnight EDT tonight through late tonight.

* IMPACTS...Flooding of lots, parks, and roads with only 
  isolated road closures expected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

&&

Time of high total tides are approximate to the nearest hour.

Merrimack River near Newburyport MA
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.5 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 4.0 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 18/02 PM   8.2/ 8.7  -1.4/-0.9  -0.5/ 0.0     1       None    
 19/02 AM  10.0/10.5   0.5/ 1.0   0.4/ 0.9    2-4      None    
 19/02 PM   9.0/ 9.5  -0.6/-0.1   0.5/ 1.0    5-6      None    
 20/03 AM   9.9/10.4   0.4/ 0.9   0.2/ 0.7     6       None    
 20/03 PM   7.6/ 8.1  -2.0/-1.5  -0.8/-0.2     4       None

Gloucester Harbor
MLLW Categories - Minor 11.5 ft, Moderate 13.0 ft, Major 15.0 ft
MHHW Categories - Minor 2.0 ft, Moderate 3.5 ft, Major 5.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 18/01 PM   9.3/ 9.8  -0.2/ 0.2  -0.7/-0.2     1       None    
 19/01 AM  11.0/11.5   1.5/ 2.0   0.1/ 0.6    3-7      None    
 19/02 PM  10.3/10.8   0.8/ 1.3   0.6/ 1.1   8-10      None    
 20/02 AM  10.9/11.4   1.4/ 1.9   0.1/ 0.6     6       None    
 20/03 PM   8.7/ 9.2  -0.9/-0.4  -0.8/-0.2     5       None

Revere
MLLW Categories - Minor 12.5 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.6 ft, Moderate 4.6 ft, Major 6.1 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 18/01 PM  10.0/10.5   0.1/ 0.6  -0.5/ 0.0     1       None    
 19/02 AM  11.8/12.3   1.9/ 2.3   0.7/ 1.1     2       None    
 19/02 PM  10.8/11.3   0.9/ 1.4   0.7/ 1.1     2       None    
 20/02 AM  11.5/12.0   1.6/ 2.0   0.2/ 0.7     2       None    
 20/03 PM   9.3/ 9.8  -0.7/-0.2  -0.6/-0.1     2       None

Boston Harbor
MLLW Categories - Minor 12.5 ft, Moderate 14.5 ft, Major 16.0 ft
MHHW Categories - Minor 2.4 ft, Moderate 4.4 ft, Major 5.9 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 18/01 PM  10.0/10.5  -0.2/ 0.3  -0.5/ 0.0     1       None    
 19/02 AM  11.9/12.4   1.8/ 2.2   0.8/ 1.3     2       None    
 19/02 PM  11.0/11.5   0.9/ 1.4   0.8/ 1.3     2       None    
 20/02 AM  11.5/12.0   1.4/ 1.9   0.2/ 0.7     2       None    
 20/03 PM   9.3/ 9.8  -0.9/-0.4  -0.6/-0.1     2       None

Scituate MA
MLLW Categories - Minor 11.5 ft, Moderate 13.5 ft, Major 15.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 3.8 ft, Major 5.8 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 18/01 PM   9.4/ 9.9  -0.3/ 0.2  -0.3/ 0.2     1       None    
 19/02 AM  11.4/11.9   1.7/ 2.2   0.7/ 1.1    3-7     Minor    
 19/02 PM  10.3/10.8   0.6/ 1.1   0.7/ 1.1    6-7      None    
 20/02 AM  11.1/11.6   1.4/ 1.9   0.2/ 0.8    4-5     Minor    
 20/03 PM   9.0/ 9.5  -0.8/-0.2  -0.5/ 0.0     4       None

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Apr 18, 10:58 AM EDT, 4 hours 6 minutes earlier.

Area forecast discussion, Apr 18, 10:58 AM EDT, 4 hours 6 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
1058 AM EDT Mon Apr 18 2022

.SYNOPSIS...

Dry and seasonable conditions today. A coastal storm will bring
heavy rain and strong to damaging winds tonight into early
Tuesday morning with some wet snow across the interior high
terrain above 1500 feet. Dry, blustery and cooler weather
through Wednesday night. Warming trend begins Thursday with
mainly dry conditions and above normal temperatures returning
Friday through the weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1045 AM and 630 AM Update...

Forecast remains on track an no changes are needed at this time.
See previous discussion for further details.

Discussion from 4 AM...

* After a cold start, very nice day for the Boston Marathon with
  seasonably mild conditions and a mix of sun and clouds. Localized
  sea breezes develop.

Today looks to be a really nice day for the Boston Marathon with
plentiful sunshine as brief ridging and weak surface high pressure
builds in. There is likely to be localized sea breezes due to the
boundary layer winds being not all that strong. Highs generally top
out in the 50s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...

* An intense spring storm will bring some wet snow across the
  interior high terrain mainly above 1500 ft and a nasty wind-swept
  cold rain elsewhere late Monday into Tuesday.
* Strong to damaging winds across eastern MA and southern RI.

Details...

Overview...

Then the attention turns to a strong spring/very late season winter
storm by late Monday into Tuesday time frame. Models have come into
better consensus for a mostly rain event for southern New England
except for the highest elevations (above 1500 feet) of the Berkshire
East Slopes and perhaps the northern Worcester Hills. Overall, we
have a very dynamic system in store with negatively tilted H5 trough
and impressive height falls combined with a highly anomalous low
level jet. In fact, the v wind component is maximum of the NAEFS
ensemble situational awareness table for our CWA overnight tonight
into Tuesday! PWATs rise to around 0.8 to 1.25 inches, which is
around 90th percentile of SPC sounding climatology for Chatham, MA.
The storm will be a quick mover and dry slot will be moving up
across SNE late Mon night. Nonetheless, expecting widespread 0.75 to
1.5 inches of rainfall with locally higher amounts. There is also a
low risk for some thunder over the Cape Cod and the Islands at the
nose of the jet late overnight into the pre-dawn hours on Tuesday.

Wind...

The bigger concern, however, would be the potential for strong to
damaging winds especially along and near the immediate eastern and
southeastern MA coast. SSTs have now warmed into the mid to upper
40s, which makes the wind threat more much likely than even just a
couple of weeks ago. With both 925mb and 850mb temps 0 to +3C, it
looks like winds will be able to mix down to the surface from those
levels. Also with the westward shift of the guidance, the nose of
the 80 kt low-level jet at 925mb will be crossing eastern MA late
overnight tonight into early Tuesday morning. This combined with the
SSTs being in the mid to upper 40s will allow around 60 percent of
the winds aloft to mix down to the surface. This gave us the
confidence to go with a High Wind Warning for Cape Cod and the
Islands and Wind Advisories further inland.

Snowfall...

Even with the westward shift, the dynamics for this system are very
strong. Good omega in the Dendritic Growth Zone (DGZ), combined with
intense frontogenesis and heavy precipitation rates falling at night
will allow for strong dynamical cooling. Not completely sold by the
almost complete shut out of wintry precipitation by NAM, thinking
that the Ensembles of global guidance cannot be disregarded. We also
have over an inch of QPF, so even SLR of 4 to 5:1 will get us to
around 2-4 inches of wet snow, or Advisory criteria. Elevation is
key of course. The thinking is that the critical elevation should be
around 1500 ft (up from 1000 ft earlier given the westward shift and
warmer trend) between accumulating snowfall and no accumulation.
Following collaboration with WFO Albany, opted to hoist a Winter
Weather Advisory for western Franklin county, given that a good
chunk of that county is at or above 1500 ft.

It is also worth noting that upon digging into the CIPS Analog from
Saint Louis University, we had accumulating snowfall at or above
1500 ft elevation on April 16th 2007 when the surface low pressure
tracked over NYC. Additionally, it is not all that unusual to snow
in southern New England in the month of April. Average monthly
snowfall in April for our four climate sites are as follow: BOS
1.6", ORH 1.9", BDL 1.1" and PVD 0.6". Some of our Co-op sites
across the East Slopes of the Berkshires even average over 4 inches
at 2000 ft elevation. With the Worcester site being at 1000 ft
elevation, not out of the question the ORH (53.6 inches) could still
surpass BOS (54.0 inches) seasonal snowfall total.

Eventually, the wintry precipitation will change over to rain by
early Tuesday morning. It does appear that the bulk of the
steady rain is over by daybreak as the system races to the
north, allowing a mid- level dry slot to punch through our area.
In fact, not out of the question that we could see the return
of partial sunshine. Highs should top out in the 50s across the
CT valley and eastern MA/RI but 40s for the interior higher
elevation. It will still remain fairly breezy in the afternoon
with southwest winds gusting up to 40 mph at times.

Coastal flooding...

See coastal flood section below.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

* Dry and cooler on Wednesday with gusty winds

* Chilly start to the day Thursday will be followed by a warming trend

* Warm/dry conditions expected late week/next weekend.

Tuesday night/Wednesday...

Deep northwest flow ushers cool/dry air into New England Tuesday
night into Wednesday as a broad upper-level trough shifts east of
southern New England. Clearing skies  would support radiational
cooling, but a fairly tight pressure gradient and steep low-level
lapse rates will support gusty winds Tuesday night. Thus, mechanical
mixing will limit the amount of cooling we see prior to sunrise on
Wednesday. Generally expecting below normal low temps in the upper
30s to low 40s across southern New England. Gusty northwest winds
will make temps feel closer to low-mid 30s.

High pressure noses in from the west on Wednesday supporting
dry/quiet weather. Steep low-level lapse rates will continue to
support efficient mixing during the afternoon. Should see a period
of gusty winds Wednesday afternoon that should start to diminish as a
mid-level ridge axis builds over the region. Temperatures Wednesday
afternoon should be pretty close to normal in the upper 50s to low
60s.

Diminishing winds and clear skies Wednesday night will support
efficient radiational cooling. Temperature expected to be rather
chilly Thursday morning in the mid to upper 30s. With growing season
right around the corner, we'll be monitoring the MinT forecast for
Thursday morning in case any frost/freeze headlines are needed.

Thursday...

Mid-level ridge axis shifts east of southern New England by the
start of Thursday. This will result in southerly return flow that
will advect warmer air and higher dewpoints into the region. As a
result we can expecting warmer temperatures and increasing
cloudiness on Thursday. Additionally, a weak-cold front is expected
to lift through the Northeast late Thursday into Friday. This may
support some showers over the western zones. Areas to the east
should remain dry as both moisture and synoptic forcing for ascent
will be lacking.

Friday through Sunday...

Broad upper-level ridge establishes itself over the east coast by
late week and hangs there through the weekend. This will support
warm/dry conditions through next weekend.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...

Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

12Z TAF update...

Today...VFR. Increasing high clouds in the afternoon. Winds
becoming E/SE 10-15 kt.

Tonight...Conditions deteriorating to MVFR/IFR with areas LIFR
as rain overspreads the region. Heavy rain at times. Rain mixing
with and changing to snow with accumulations of 1 to 4 inches,
mainly on grassy surfaces across the Berkshires at or above
1500 ft elevation. Increasing ESE winds after midnight with
gusts 30-40 kt developing along the coast and a period of 50-55
kt gusts across the Cape terminals with 65 kt LLWS at 1500-2000
ft between 06-12z.

Tuesday...Ceilings improve to mainly MVFR by 15z and then VFR
between 18-21z. Southwest winds 15-25 kt with gusts 30-40 kt.

KBOS TAF...High confidence in TAF.

KBDL TAF...High confidence in TAF.

Outlook /Tuesday Night through Friday/...

Tuesday: Mainly VFR, with local IFR possible. Strong winds with
local gusts up to 40 kt. Slight chance RA.

Tuesday Night: VFR. Windy with local gusts up to 30 kt.

Wednesday: VFR. Breezy.

Wednesday Night: VFR.

Thursday through Friday: VFR. Breezy.

&&

.MARINE...

Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

* Storm Warnings in effect across eastern waters, as well as
  waters adjacent to Cape Cod and the Islands.

Today...High confidence. Light NE winds turning E/SE in the
afternoon with gusts up to 20 kt.

Tonight...Moderate confidence. Increasing E/SE winds with gusts
35-45 kt developing late evening through the overnight as low
level jet moves up across the waters. Gusts of 50-55 kt are likely
over the eastern waters late Mon night through the pre-dawn
hours on Tuesday. Therefore, have hoisted Storm Warnings across
eastern waters, as well as waters adjacent to Cape Cod and the
Islands. Seas building to 12-15 ft over southern and eastern
outer waters.

Tuesday...High confidence. Winds switch to the SW, diminishing
to borderline Gale force by mid to late morning and then Small
Craft criteria by late afternoon. Rough seas with 4-7 ft across
the inner waters and 8-12 ft across southern and eastern outer
waters.

Outlook /Tuesday Night through Friday/...

Tuesday: Low risk for gale force winds with gusts up to 45 kt.
Rough seas up to 13 ft. Chance of rain.

Tuesday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 25 kt. Rough seas up to 11 ft.

Wednesday: Low risk for Small Craft Advisory winds with gusts
up to 25 kt. Rough seas up to 10 ft.

Wednesday Night through Friday: Winds less than 25 kt. Seas up
to 5 ft.

&&

.TIDES/COASTAL FLOODING...

With high astro tides (11.4 ft at Boston) for early Tuesday
morning high tide cycle just before 2 AM, depending on the storm
track, could see pockets of minor coastal flooding. The saving
grace is that the peak of the storm surge (around 2 ft, with a
low probability of up to 2.5 ft) looks to occur in the early
morning hours, so well after this high tide cycle. If that is
the case, then we are looking at more of widespread splashover
to pockets of minor coastal flooding for the Outer Cape and
Boston point north into Cape Ann. That said, if the storm is
more progressive and/or winds are stronger (leading to higher
surge), then we could possibly talk about widespread minor to
pockets of moderate coastal flooding. However, that is a low
probability scenario at this point.

The Tue afternoon high tide is lower and winds will likely have
already shifted to SW with decreasing surge so not expecting
any flooding during the Tue afternoon high tide.

Coastal Flood headlines are possible with future forecast
issuance.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...Wind Advisory from 1 AM to 10 AM EDT Tuesday for MAZ007-015-
     016-018>021.
     High Wind Warning from 1 AM to 10 AM EDT Tuesday for
     MAZ022>024.
     Winter Weather Advisory from 8 PM this evening to 11 AM EDT
     Tuesday for MAZ002.
RI...Wind Advisory from 1 AM to 10 AM EDT Tuesday for RIZ005>008.
MARINE...Storm Warning from 1 AM to 10 AM EDT Tuesday for ANZ231>234-
     251-254-255.
     Gale Warning from 11 PM this evening to 8 AM EDT Tuesday for
     ANZ230-236.
     Gale Warning from 8 PM this evening to noon EDT Tuesday for
     ANZ235-237-256.
     Storm Warning from 1 AM to 1 PM EDT Tuesday for ANZ250.

&&

SYNOPSIS...Chai/RM
NEAR TERM...BL/Chai
SHORT TERM...Chai
LONG TERM...RM
AVIATION...BL/RM
MARINE...Chai/RM
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 18, 4:13 AM EDT, 10 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
413 AM EDT Mon Apr 18 2022

CTZ002>004-MAZ003>006-008>014-017-026-RIZ001>004-190815-
Hartford CT-Tolland CT-Windham CT-Eastern Franklin MA-
Northern Worcester MA-Central Middlesex MA-Western Essex MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA-
Southeast Middlesex MA-Northern Bristol MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-
413 AM EDT Mon Apr 18 2022

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts and northern
Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ002-190815-
Western Franklin MA-
413 AM EDT Mon Apr 18 2022

...WINTER WEATHER ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
EDT TUESDAY...

This Hazardous Weather Outlook is for western Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Weather Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ007-015-016-018>021-RIZ005>008-190815-
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Western Plymouth MA-
Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Bristol RI-Washington RI-Newport RI-Block Island RI-
413 AM EDT Mon Apr 18 2022

...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY...

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts, southeastern Massachusetts, northern
Rhode Island and southern Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ022>024-190815-
Barnstable MA-Dukes MA-Nantucket MA-
413 AM EDT Mon Apr 18 2022

...HIGH WIND WARNING IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY...

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ235-237-256-190815-
Rhode Island Sound-Block Island Sound-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
413 AM EDT Mon Apr 18 2022

...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO NOON EDT
TUESDAY...

This Hazardous Weather Outlook is for Rhode Island coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231>234-251-254-255-190815-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
413 AM EDT Mon Apr 18 2022

...STORM WARNING IN EFFECT FROM 1 AM TO 10 AM EDT TUESDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ250-190815-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
413 AM EDT Mon Apr 18 2022

...STORM WARNING IN EFFECT FROM 1 AM TO 1 PM EDT TUESDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-236-190815-
Boston Harbor-Narragansett Bay-
413 AM EDT Mon Apr 18 2022

...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT
TUESDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 18, 3:26 AM EDTHigh Wind WarningBOXBarnstable, Dukes, Nantucket29 hr
Apr 18, 3:26 AM EDTWind AdvisoryBOXBristol, Essex, Norfolk, Plymouth, Suffolk29 hr
Apr 18, 3:38 AM EDTWinter Weather AdvisoryBOXFranklin28 hr

Nearby

Coastal Flood Statements in Massachusetts, 2022Every coastal flood statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.